Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 22, 2014, 5:54 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2014, 5:54 PM MDT (23:54 UTC)
- Expired
- May 22, 2014, 6:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 86 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WUUS53 KGLD 222354
SVRGLD
COC017-063-230045-
/O.NEW.KGLD.SV.W.0032.140522T2354Z-140523T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
554 PM MDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 645 PM MDT
* AT 551 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF VONA TO 12 MILES SOUTH OF STRATTON
TO 7 MILES WEST OF FIRSTVIEW...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STRATTON...FIRSTVIEW AND BETHUNE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 407 AND 431.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3957 10306 3957 10253 3919 10232 3879 10241
3879 10268 3913 10273
TIME...MOT...LOC 2355Z 270DEG 13KT 3941 10275 3913 10261
3883 10265
HAIL...1.25IN
WIND...60MPH
$$
LUNDQUIST3 follow-up statements
941
WWUS53 KGLD 230014
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
614 PM MDT THU MAY 22 2014
COC017-063-230045-
/O.CON.KGLD.SV.W.0032.000000T0000Z-140523T0045Z/
CHEYENNE CO-KIT CARSON CO-
614 PM MDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIT
CARSON AND CENTRAL CHEYENNE COUNTIES UNTIL 645 PM MDT...
AT 609 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF VONA TO 12 MILES SOUTH OF
STRATTON TO FIRSTVIEW...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FIRSTVIEW AND BETHUNE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 410 AND 431.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3957 10289 3957 10253 3919 10232 3879 10241
3879 10268 3913 10273
TIME...MOT...LOC 0014Z 270DEG 13KT 3941 10266 3913 10252
3883 10256
HAIL...1.25IN
WIND...60MPH
$$
LUNDQUIST568
WWUS53 KGLD 230036
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM MDT THU MAY 22 2014
COC017-063-230045-
/O.CON.KGLD.SV.W.0032.000000T0000Z-140523T0045Z/
CHEYENNE CO-KIT CARSON CO-
636 PM MDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIT
CARSON AND CENTRAL CHEYENNE COUNTIES UNTIL 645 PM MDT...
AT 633 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF STRATTON TO 12 MILES SOUTH OF BETHUNE
TO FIRSTVIEW...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BETHUNE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 411 AND 431.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3957 10253 3919 10232 3879 10241 3879 10268
3913 10270 3957 10289
TIME...MOT...LOC 0037Z 270DEG 13KT 3941 10255 3913 10241
3883 10245
HAIL...1.00IN
WIND...60MPH
$$
LUNDQUIST222
WWUS53 KGLD 230045
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
645 PM MDT THU MAY 22 2014
COC017-063-230055-
/O.EXP.KGLD.SV.W.0032.000000T0000Z-140523T0045Z/
CHEYENNE CO-KIT CARSON CO-
645 PM MDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIT CARSON AND CENTRAL
CHEYENNE COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...NICKEL SIZE HAIL AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3957 10253 3919 10232 3879 10241 3879 10268
3913 10270 3957 10289
TIME...MOT...LOC 0045Z 270DEG 13KT 3941 10251 3913 10237
3883 10241
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 5:34 PM MDT, 20 minutes earlier.
Area forecast discussion, May 22, 5:34 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 534 PM MDT THU MAY 22 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 148 PM MDT THU MAY 22 2014 LATEST WV IMAGERY AND RAP H5 ANALYSIS SHOWS LARGE CLOSED UPPER OVER SOUTHERN CALIFORNIA WITH RIDGE ACROSS PLAINS AND SOUTHEASTERN US. SOUTHERLY/DIFLUENT FLOW IS IN PLACE ACROSS THE SOUTHERN PLAINS AND ROCKIES WITH MOIST PLUME EXTENDING FROM PACIFIC NORTH WITHIN THIS FLOW. AT THE SURFACE A STALLED FRONT IS ANALYZED ACROSS SOUTHERN KS AND ACROSS OK/TX PANHANDLES. UPSTREAM RADARS SHOW THUNDERSTORM ACTIVITY ALREADY DEVELOPING ACROSS NORTHEAST NEW MEXICO AND ALONG THE FRONT RANG WITH A NORTHERLY PROGRESSION. UPPER LEVEL ENERGY ROTATING THROUGH THE UPPER FLOW ON THE EASTERN EDGE OF THE UPPER TROUGH WE WILL CONTINUE TO SUPPORT SHOWER/THUNDERSTORM DEVELOPMENT. ANOMALOUSLY MOIST AIR MASS (PWATS TWO STANDARD DEVIATIONS ABOVE NORMAL) WILL LINGER TONIGHT THROUGH TOMORROW. FOR TONIGHT...THUNDERSTORMS ARE DEVELOPING IN PROXIMITY TO LARGE SCALE DIFLUENT FLOW OVER NEW MEXICO AND CENTRAL COLORADO. TD VALUES AROUND 60F HAS LEAD TO SBCAPE 1500-2000 J/KG. GUIDANCE SHOWS MUCAPE THROUGH FRIDAY AROUND 2000 J/KG OVER OUR CWA. GUIDANCE SUPPORTS THUNDERSTORM ACTIVITY UPSTREAM FROM OUR CWA MERGING INTO CLUSTER/THUNDERSTORM COMPLEX AND SPREADING NORTH INTO OUR CWA. WITH ELEVATED FRONTAL ZONE GENERALLY LINGERING NEAR THE I-70 CORRIDOR AND MOISTURE POOLING/INSTABILITY LINGERING WE SHOULD SEE A GOOD PATTERN FOR THIS ACTIVITY INCREASING IN COVERAGE. 0-6KM WIND IS 15KT OR LESS...HOWEVER WIND PROFILES BELOW 800MB ARE VERY WEAK ALONG FRONTAL ZONE OUT OF THE EAST...WHILE 400-250MB WINDS ARE STRAIGHT OUT OF THE WEST. IN ADDITION TO THE ALREADY WET SIGNAL THIS PATTERN SUPPORTS BACK BUILDING OF THUNDERSTORMS ALONG FRONTAL ZONE AND VERY SLOW PROPAGATION OF THUNDERSTORMS. CONFIDENCE IS INCREASING IN AT LEAST A LOCALIZED FLOODING THREAT TONIGHT...BUT I AM NOT SURE HOW WIDESPREAD THIS WILL BE SO I AM HOLDING OFF ON ISSUANCE OF FLASH FLOOD WATCH. SHEER PROFILES ARE NOT THAT IMPRESSIVE...HOWEVER WITH MODERATE INSTABILITY/GOOD MID LEVEL LAPSE RATES...DAMAGING WINDS ASSOCIATED WITH COLD POOL DRIVEN THUNDERSTORM COMPLEXES OR STRONG WIND/LARGE HAIL WITH PULSE TYPE CONVECTION CANT BE RULED OUT. GUIDANCE SHOWS GOOD 850MB SUPPORT LINGERING OVERNIGHT AND MODELS CONTINUE TO LINGER SHOWERS/THUNDERSTORMS THROUGH TOMORROW AFTERNOON...WITH AN ENHANCEMENT IN ACTIVITY AS SURFACE FRONT STALLS ALONG KS/NE STATE LINE. I WAS COMFORTABLE LINGERING POPS ACROSS THE CWA THROUGH THE SHORT TERM PERIOD...THOUGH I DID TRY TO TIME OUT THE PERIODS BETWEEN WEAK SHORTWAVES FOR POSSIBLE LULLS IN COVERAGE. I ALSO BUMPED UP QPF TO REFLECT PERIODS OF MODERATE-HEAVY PRECIP POTENTIAL. THERE IS ALSO SOME POTENTIAL FOR FOG DEVELOPMENT LATE TONIGHT/EARLY FRIDAY...HOWEVER SURFACE PATTERN COULD BE CHAOTIC IF THUNDERSTORM ACTIVITY IS ONGOING...AND DECIDED NOT TO INCLUDE MENTION WITH THIS UPDATE. TEMPS TONIGHT AND FRIDAY ARE TRICKY AS MODELS WOULD SUPPORT SHOWERS/THUNDERSTORMS ACROSS THE REGION THROUGH THESE PERIODS...AND FRONTAL POSITION IS STILL UNCERTAIN. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 328 PM MDT THU MAY 22 2014 MAIN FORECAST CONCERNS HOW LONG WILL UPCOMING WET PERIOD LAST AND HOW MUCH WE WILL GET DURING THIS TIME WHICH LEAD TO HYDRO ISSUES. SATELLITE SHOWING AN AMPLIFIED PATTERN FROM THE PACIFIC INTO NORTH AMERICA. FOR OUR AREA SITUATION FOR THE FORESEEABLE FUTURE WILL BE CONTROLLED BY SPEED AND LOCATION OF UPPER LOW NOW CUTTING OVER THE SOUTHWEST PORTION OF THE COUNTRY. FLOW BEHIND THIS SYSTEM ALONG WITH STRONGER JET WINDS AND HEIGHT FALLS TO ITS SOUTH SHOWING SLOW MOVEMENT AND A FURTHER SOUTH MOVEMENT WILL CONTINUE. STATIONARY FRONT CONTINUES TO BE TO OUR SOUTH AND WEST WITH THE SOUTHERN POSITION ROUGHLY ALONG THE KANSAS BORDER. AT JET LEVEL...MODELS APPEARED TO DO FINE. AT MID LEVELS...THE MODELS TENDED TO BE TOO FAR SOUTH AND EAST WITH THE SOUTHWEST UPPER LOW. HERE AND OVERALL THE UKMET WAS DOING A LITTLE BETTER THAN THE GFS AND CANADIAN. THE NAM WAS DOING A LITTLE BETTER THAN THE ECMWF ON THE SURFACE WIND AND PRESSURE FIELD. THE GFS WAS DOING A LITTLE BETTER THAN THE CANADIAN AND SREF ON THE LOW LEVEL THERMAL FIELD. FRIDAY NIGHT...CONTINUATION OF WHAT IS STARTING DURING THE DAY. LARGE AREA OF THUNDERSTORMS/HEAVY RAINFALL MOVES ACROSS THE AREA FROM SOUTHWEST TO NORTHEAST. IT LOOKS LIKE THERE SHOULD BE A LULL IN THE PRECIPITATION TOWARD THE END OF THE NIGHT. AT THAT TIME...MODELS ARE SHOWING A NEARLY SATURATED BOUNDARY LAYER AIR MASS. IF NO RAINFALL IS OCCURRING THERE LOOKS LIKE THERE WILL BE A GOOD CHANCE OF AREAS OF FOG DEVELOPING. SATURDAY/SATURDAY NIGHT...AFTER OVERNIGHT SHORTWAVE TROUGH MOVES THROUGH THE MID LEVELS DRY OUT AND SHOULD HAVE A BRIEF TIME PERIOD WHERE LITTLE TO NO PRECIPITATION SHOULD BE OCCURRING. AREAS OF FOG SHOULD CONTINUE THROUGH THE MORNING. MODELS ARE IN GENERAL AGREEMENT OF HAVING THE UPPER LOW NEAR THE ARIZONA/NEW MEXICO BORDER BY LATE IN THE AFTERNOON. ANOTHER SHORTWAVE ROTATES IN FROM THE SOUTH AS DIFLUENT FLOW ALOFT MOVES OVER THE AREA. MODELS ARE TRYING TO DRY OUT THE AIR MASS WITH THIS FLOW IN PLACE AND AM NOT BUYING THIS RIGHT NOW. SHOULD BE ANOTHER ROUND OF THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL. SUNDAY...SOME DIFFERENCE ON POSITION OF THE UPPER LOW IS SHOWN BY THE ENSEMBLES AND DETERMINISTIC MODELS WHICH AFFECTS MANY THINGS BUT UPPER JET LOOKS TO BE NEAR OR OVER THE WESTERN HALF OF THE AREA. AREA IS STILL IN SOUTHERLY FLOW ALOFT WITH LOW LEVEL ALSO CONTINUING TO BRING IN MOISTURE. A SHORTWAVE ROTATES THROUGH THIS WHILE A UPPER JET AXIS ESTABLISHES ITSELF OVER THE WESTERN HALF OF THE AREA. ONCE AGAIN MODELS ARE SHOWING THE AIR MASS DRYING AND AM NOT SURE ABOUT THAT. THERE SHOULD BE A CONTINUED CHANCE OF THUNDERSTORMS. SUNDAY NIGHT THROUGH THURSDAY...MODEL HANDLING OF UPPER LOW BY ENSEMBLES AND DETERMINISTIC OUTPUT ARE SHOWING DIFFERENCES. ALTHOUGH THERE IS A GENERAL TENDENCY OF SLOWING THE LOW OR KEEPING IT NEARLY STATIONARY SUNDAY NIGHT INTO MONDAY WITH A BETTER AGREEMENT IN HAVING THE CIRCULATION FURTHER SOUTH. MODELS ACTUALLY TAKE THIS SYSTEM THROUGH MONDAY INTO MONDAY NIGHT IN A FAVORABLE POSITION TO BE IN WRAP AROUND/MID LEVEL DEFORMATION ZONE. ALL THESE DIFFERENCES NOT SURPRISING WITH THIS SINCE MODELS USUALLY DO HAVE A PROBLEM WITH THESE KIND OF SYSTEMS AND THIS IS RATHER UNUSUAL FOR THIS TIME OF YEAR. THE CRH_INIT GAVE ME CHANCE POPS SUNDAY NIGHT INTO MONDAY WITH SLIGHT CHANCES GIVEN MONDAY NIGHT. AM CONCERNED THAT THIS PERIOD COULD END UP BEING WETTER...ESPECIALLY MONDAY AND MONDAY NIGHT. AM CONTENT RIGHT NOW IN LEAVING THIS AS IS SINCE THERE ARE HIGH CHANCE POPS IN THERE. WITH THAT MONDAY HIGH TEMPERATURES COULD BE COOLER AND OVERALL MAY NOT BE THE MOST PLEASANT MEMORIAL DAY. BY THE TIME MONDAY ENDS...A SUBSTANTIAL AMOUNT OF PRECIPITATION SINCE TODAY COULD HAVE OCCURRED AND MAY BE EXPERIENCING HYDRO PROBLEMS THROUGH MOST OF THIS PERIOD. ON TUESDAY...MODELS STILL NOT SHOWING THE SYSTEM NOT TOO FAR TO THE EAST AND SOUTH AT THE BEGINNING OF THE DAY. THIS DAY COULD DEFINITELY BE COOLER AND WETTER AS WELL BUT EVERYONE IS CONTENT IN LEAVING AS IS AND DO NOT BLAME THEM WITH THE MODEL DIFFERENCES. THERE IS SOME MOVEMENT TO THE SOUTH AND EAST THROUGH TUESDAY NIGHT. PROBABLY THE MOST UNCERTAIN TIME PERIOD IS WEDNESDAY INTO THURSDAY. THE ECMWF AND GFS MOVE THE SYSTEM ABOUT THE SAME AMOUNT TO THE EAST. HOWEVER...THE GFS IS FURTHER SOUTH. THE GFS HAS MORE RIDGING OVER OUR AREA THAN THE ECMWF. THE ECMWF EVEN STARTS TO RETROGRADE THE SYSTEM A LITTLE DURING THIS TIME PERIOD. THE AIR MASS STILL LOOKS MOIST ENOUGH TO SUPPORT CONVECTION WITH SOME SHORTWAVE TROUGHS MOVING THROUGH WITH THE ECMWF LOOKING A LITTLE MORE FAVORABLE. CRH_INIT DOES HAVE SOME LOW CHANCE POPS IN THERE FROM LATE WEDNESDAY INTO THURSDAY. THIS MAY BE A BIT WET BUT THIS IS CONVECTIVE SEASON AND THESE POPS ACTUALLY FIT CLIMATOLOGY. SO NOT ONLY DID I NOT CHANGE ANY OF THE POPS BUT OVERALL CHANGED NOTHING ELSE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 527 PM MDT THU MAY 22 2014 CURRENT RADAR TRENDS AND HRRR INDICATE THAT THUNDERSTORMS SHOULD IMPACT KGLD EARLY THIS EVENING AND THEN PROGRESS TO KMCK BY LATE EVENING. SCATTERED SHOWERS WILL CONTINUE OVERNIGHT WITH STRATUS AND FOG DEVELOPING AT BOTH SITES BRINGING CONDITIONS DOWN TO MVFR. FOG SHOULD DISSIPATE BY MID MORNING WITH VFR CONDITIONS RETURNING. MORE THUNDERSTORMS WILL BE POSSIBLE AT BOTH SITES FRIDAY AFTERNOON. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DR LONG TERM...BULLER AVIATION...FS
Hazardous weather outlook, May 22, 10:33 AM MDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MDT THU MAY 22 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231545- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1033 AM MDT THU MAY 22 2014 /1133 AM CDT THU MAY 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP THIS AFTERNOON ALONG A FRONTAL ZONE STALLED OVER SOUTHEAST COLORADO AND SOUTHWEST KANSAS AND SPREAD NORTHEAST INCREASING IN COVERAGE...EVENTUALLY OVERSPREADING THE TRI STATE REGION THIS EVENING AND LATE TONIGHT. DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING AT SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A POSSIBILITY OF THUNDERSTORMS EACH DAY FROM FRIDAY THROUGH MONDAY AND AGAIN LATE NEXT WEEK. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 22, 5:09 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 509 PM MDT THU MAY 22 2014 COZ092-222320- CHEYENNE COUNTY- 509 PM MDT THU MAY 22 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO... AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 8 MILES NORTH OF KIT CARSON... MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3904 10284 3884 10264 3872 10283 3899 10304 TIME...MOT...LOC 2308Z 226DEG 7KT 3887 10284 LUNDQUIST
Special weather statement, May 22, 5:22 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
522 PM MDT THU MAY 22 2014
COZ092-222327-
CHEYENNE COUNTY-
522 PM MDT THU MAY 22 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES NORTH OF KIT CARSON...
MOVING NORTHEAST AT 5 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3903 10284 3904 10276 3904 10272 3867 10253
3862 10283 3893 10300
TIME...MOT...LOC 2322Z 238DEG 5KT 3886 10282
LUNDQUISTSpecial weather statement, May 22, 5:25 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
525 PM MDT THU MAY 22 2014
COZ091-222335-
KIT CARSON COUNTY-
525 PM MDT THU MAY 22 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHWEST KIT CARSON COUNTY IN EAST CENTRAL
COLORADO...
AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 8 MILES NORTHEAST OF FLAGLER...
MOVING NORTHEAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3947 10316 3957 10304 3944 10273 3926 10294
3940 10317 3944 10316
TIME...MOT...LOC 2325Z 219DEG 12KT 3940 10297
LUNDQUISTSpecial weather statement, May 22, 5:35 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
535 PM MDT THU MAY 22 2014
COZ091-222345-
KIT CARSON COUNTY-
535 PM MDT THU MAY 22 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTH CENTRAL KIT CARSON COUNTY IN EAST CENTRAL
COLORADO...
AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 12 MILES SOUTH OF VONA...MOVING
NORTHEAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3926 10285 3929 10257 3904 10252 3904 10260
3904 10280
TIME...MOT...LOC 2334Z 228DEG 9KT 3914 10269
LUNDQUISTSpecial weather statement, May 22, 5:40 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT THU MAY 22 2014
COZ091-230000-
KIT CARSON COUNTY-
540 PM MDT THU MAY 22 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING
FROM 11 MILES SOUTHEAST OF THURMAN TO VONA TO 17 MILES NORTHWEST OF
FIRSTVIEW...MOVING EAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3958 10311 3957 10282 3933 10251 3904 10245
3904 10274 3929 10286 3951 10316 3956 10316
TIME...MOT...LOC 2340Z 262DEG 10KT 3951 10303 3930 10274
3905 10265
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 5:09 PM MDT | Special Weather Statement | GLD | Cheyenne | 11 min |
| May 22, 5:22 PM MDT | Special Weather Statement | GLD | Cheyenne | 5 min |
| May 22, 5:25 PM MDT | Special Weather Statement | GLD | Kit Carson | 10 min |
| May 22, 5:29 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 46 min |
| May 22, 5:35 PM MDT | Special Weather Statement | GLD | Kit Carson | 10 min |
| May 22, 5:40 PM MDT | Special Weather Statement | GLD | Kit Carson | 20 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.